Jump to content
CrazyBoards.org

Recommended Posts

G'day everyone so i got my bloods back, good news is my medicine is within a therpeautic range at 76 @ 1200mg. but my aggression hasn't quite faded, i got put back on risperidol and taken of largactil and now swapped the times i am taking all my medication..

I am sick of feeling like a lab rat... I feel like i am who i am and why should i change onto medications to conform to a society standard?

So as of tonight i am going cold turkey off 100mg Pristiq, 1200mg Epilim, 10mg Largactil, 0.5mg Risperidol and 10mg Valium

Got any advice for someone who is going cold turkey? I've done it before and generally i find you get really sick by the 3rd or 4th day and start coming good again on the 5th and 6th day. The last time however i went cold turkey it was only on 50mg Pristiq and 400mg Epilim

 

I feel like i am cured and that the meds are just a placebo affect

Link to comment
Share on other sites

"I feel like i am cured and that the meds are just a placebo affect" is maybe the most common issue for a lot of us.   When or rather if you find a drug(s) that work and your doctor has figured out a proper dose you SHOULD feel like your cured.   "cured" for this crap is what?   Not having problems that seriously screw up your day.   At least thats how I see it.   If I go into panic attacks and I'm home?   I'll be calling in "sick" and that doesn't fly well where I work.  If I'm depressed and can't shove myself out of bed?   Same thing.   I take a fair number of pills to make me "cured" but I only stay that way when I'm taking meds (Seeing a TDoc and Walking for 30 minutes a day)  Meds (Mostly) don't hit you like a hammer they just make things ok.  

 

So - I would seriously (honest) talk to the doctor about this.   One way or the other you will be doing it the right way.   If you really want to come off the meds the Doctor can at least instruct you in how to do so without major bumps.  I hope that you don't do that but the doctor and you work out a plan (meds or not) that works for you.

 

Good luck.

Link to comment
Share on other sites

Got any advice for someone who is going cold turkey?

Yes, don't do it without consulting your doctor.  It can be dangerous and you are risking any stability you currently have.

 

There is no cure for MI, so its not possible that you are cured.  The medications are likely keeping you feeling on an even keel and giving you the energy and where-with-all to think you CAN go off your meds.

Link to comment
Share on other sites

Then wait for three weeks!

 

There is no cure for BP.  Medicine is not that advanced yet.  If you were feeling "cured", it's more than likely because the meds were doing what they were supposed to do.   If you really want a med change or a complete med break, the sensible & responsible thing is to do it under the supervision of your pdoc.  (Although I'd be surprised if he cheered you on if your only reason for doing this is to "build up the rage".) You're setting yourself up for a world of hurt and possibly really serious consequences by simply going cold turkey on your own. 

 

Day 1: I feel sick but can't vomit, i am very dizzy and light headed, i have the shakes really really badly!!! i spent all night awake as well couldn't sleep. Will keep upated day by day

 

 

We're not here to encourage dangerous behaviour.  If you update us day by day on how miserable you're feeling, you're just going to read over and over "wait until you see your pdoc"!

 

We are not trying to be nasty by saying any of this, we are trying to knock some sense into you before you do yourself some serious damage.

Link to comment
Share on other sites

I don't see why there's a need to go cold turkey. If you must stop them, stop them gradually. Preferably under the supervision of your doctor. I'm not sure about Epilim, but it's probably similar to lithium, in that if you stop it quickly, you have a very high risk of relapsing into mania, it must be tapered over a period of months. Going cold turkey is more or less futile, because it's very likely you'll soon be detained under the mental health act and forcibly medicated. I urge you to resume taking your meds until you can see your pdoc and discuss going off them in a safer way. 

Link to comment
Share on other sites

Going off a anti-seizure medication cold turkey is insolent and dangerous. Why bother listing the joys of withdrawal here, when you know we are a pro-med site?

 

Remember how you threw a tantrum and broke your shiny new equipment? This is the exact. same. behavior. If you have no desire or intention of seeking legitimate treatment, why are you on the boards? Does it make it more enjoyable for you to recount every symptom as you go off the rails, and see strangers fuss over you?

 

At least have the balls to make a titration schedule with your pdoc, instead of going cold turkey.  3 weeks isn't going to change anything. Stopping cold turkey can have serious consequences, some of which might cure you anger permanently.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...